Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Gastrointestinal Problems When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

Is further testing neccessary?

Within the last month about 4-5 weeks now I have experienced a variety of symptoms from cold symptoms which my doctor says its allergies because they last a while to gastrointestinal problems with bloating, gasses and aches. I have also experienced...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...This forum is dedicated to HIV-positive folks, particularly those who have concerns related to fatigue and/or anemia. Questions related to HIV transmission, Read more »

GI Problems and HIV

For about the last three to four weeks I have been having diarrhea and cramping. I have been to my MD twice who has tested my stool for various parasites and bacteria and they all have come back negative. He tells me that my HIV can get into the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate how long you have been infected or what your CD4 count is. Although your doctor is technically correct, if you have been infected for a while and this is an acute process, it is likely it is due to something else. Read more »

abacavir hypersensitivity

I began my hiv treatment of abacavir, 3tc and efv and by the end of 6 weeks of treatment developed a rash, gastrointestinal problems and severe achiness, my doctor determined I was hypersensitive to the abacavir and discontinued all treatment until...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Hypersensitivity reaction to abacavir generally develops over the first 1-4 weeks of use-unusual to develop after 6 weeks. Generally only occur in persons positive for HLA B5701 gene haplotype (as that checked for). I am not aware of prednisone... Read more »

How long

My dad, who is 65 got diagnosed as HIV positive a few weeks ago. The western blot revealed CD4 of 34 and viral count of 275,000. He has become physically very weak although mentally he is still very strong. He has a very enlarged prostrate and...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

...to answer that question with any significant degree of certainty. It seems like he is very sick with a serious superimposed gastrointestinal problem, but his immediate prognosis will depend on what is the real cause of his gastrointestinal bleed... Read more »
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

...Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
The Well Project

Cancers

...death. A normally-functioning immune system plays a role in limiting the occurrence of cancer. Due to immune suppression, HIV-positive people are more vulnerable to several kinds of cancer, three of which lead to an AIDS diagnosis: Kaposi's... Read more »
The Well Project

Fungal Infections

...are a kind of germ. Most fungi are harmless to humans, but there are several that can cause harmful infections, especially in HIV-positive people. Candidiasis Candidiasis is a very common fungal infection usually caused by Candida... Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...arsenal of antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to... Read more »

Please help!

Posted by Anonymous, 1 Reply
...sure been tested negative, the other 3 I am not for sure about. Recently I had mild flulike symptoms, then after that some gastrointestinal problems that have not gone away, my acne has gotten worse, some night sweats, headaches, peeling dry... Read more »

What do most of us have?

Posted by Anonymous, 1 Reply
It seems that many people on this board have had symptoms after a risky exposure (often between 2 and 4 weeks after), then test negative after 3 or 6 months. What do you guys think usually causes these symptoms? I know many are simply in our heads,... Read more »